da France Presse, em Washington
O FDA (agência reguladora de produtos alimentícios e farmacêuticos nos EUA) começou a publicar em seu site uma lista de medicamentos atualmente estudados para avaliação de potenciais riscos.
Os remédios em questão foram apontados por laboratórios farmacêuticos, médicos e pacientes, que denunciaram à FDA reações negativas imprevistas e, em alguns casos, perigosas.
Esses dados serão atualizados para o público trimestralmente, conforme a norma adotada pelo Congresso com a intenção de melhorar a segurança dos medicamentos, principalmente depois do escândalo do Vioxx, retirado do mercado em 2004 pelo laboratório Merck após o registro de uma série de mortes ligadas ao tratamento.
A primeira lista publicada nesta sexta-feira inclui vinte medicamentos:
Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS)
January - March 2008
The table below lists the names of products and potential signals of serious risks/new safety information that were identified for these products during the period January - March 2008 in the AERS database. The appearance of a drug on this list does not mean that FDA has concluded that the drug has the listed risk. It means that FDA has identified a potential safety issue, but does not mean that FDA has identified a causal relationship between the drug and the listed risk. If after further evaluation the FDA determines that the drug is associated with the risk, it may take a variety of actions including requiring changes to the labeling of the drug, requiring development of a Risk Evaluation and Mitigation Strategy (REMS), or gathering additional data to better characterize the risk.
FDA wants to emphasize that the listing of a drug and a potential safety issue on this Web site does not mean that FDA is suggesting prescribers should not prescribe the drug or that patients taking the drug should stop taking the medication. Patients who have questions about their use of the identified drug should contact their health care provider. FDA will complete its evaluation of each potential signal/new safety information and issue additional public communications as appropriate.
Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS) January - March 2008
|Product Name: Active Ingredient (Trade) |
or Product Class
|Potential Signal of Serious Risk/New Safety Information|
|Arginine Hydrochloride Injection (R-Gene 10)||Pediatric overdose due to labeling / packaging confusion|
|Desflurane (Suprane)||Cardiac arrest|
|Duloxetine (Cymbalta)||Urinary retention|
|Fluorouracil Cream (Carac) and Ketoconazole Cream (Kuric)||Adverse events due to name confusion|
|Insulin U-500 (Humulin R)||Dosing confusion|
|Ivermectin (Stromectol) and Warfarin||Drug interaction|
|Lenalidomide (Revlimid)||Stevens Johnson Syndrome|
|Natalizumab (Tysabri)||Skin melanomas|
|Nitroglycerin (Nitrostat)||Overdose due to labeling confusion|
|Octreotide Acetate Depot (Sandostatin LAR)||Ileus|
|Oxycodone Hydrochloride Controlled-Release (Oxycontin)||Drug misuse, abuse and overdose|
|Perflutren Lipid Microsphere (Definity)||Cardiopulmonary reactions|
|Phenytoin Injection (Dilantin)||Purple Glove Syndrome|
|Quetiapine (Seroquel)||Overdose due to sample pack labeling confusion|
|Telbivudine (Tyzeka)||Peripheral neuropathy|
|Tumor Necrosis Factor (TNF) Blockers||Cancers in children and young adults|